# SDR 2014FA0000387

- Difficulty date: June 20, 2014
- Submitted: June 20, 2014
- Operation: General aviation
- Aircraft: N401SL
- Make and model: Piper PA-32RT-300T
- Aircraft serial: 32R7887148
- Engine: Lyc TIO540S1AD
- System (JASC): 7100 · Powerplant System
- Part: Cowling
- Condition: Damaged
- Part time: 1,455 hours
- Stage of operation: IN
- How discovered: 9
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

FAILURE OF THE CLAMP AND OR EXHAUST GASKET WHICH CAUSED EXCESSIVE HEAT DAMAGE TO UPPER COWLING AND ASSOCIATED WIRING LOCATED IN THE VICINITY OF THE EXHAUST LEAK.  THE OCCURRENCE HAPPENED DURING TAKEOFF AT FULL POWER SETTING OF 2700 RPM AT 36" MAP.  INSPECTION OF THE CLAMP AND GASKET SHOULD BE MADE BY REMOVAL OF THE SAFETY WIRE AND CLAMP.  INSPECTION OF THE GASKET, PN 78084.  RECOMMEND EVERY 500 HRS.  REPLACE GASKET EVERY 1000 HOURS.  REPLACE CLAMP EVERY 1000 HRS.
